Alert archive / Texas / Small Craft Advisories in 2021
Small Craft Advisory 29, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this small craft advisory at Mar 22, 2021, 3:15 AM CDT. It took effect at Mar 22, 2021, 12:00 PM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 22, 2021, 3:15 AM CDT (08:15 UTC)
- In effect from
- Mar 22, 2021, 12:00 PM CDT
- Expired
- Mar 23, 2021, 12:00 AM CDT
- In force
- 12 hr
- Issued by
- NWS Corpus Christi, TX
The text
As transmitted.
017 WHUS74 KCRP 220815 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 315 AM CDT Mon Mar 22 2021 GMZ230-250-270-275-221615- /O.NEW.KCRP.SC.Y.0029.210322T1700Z-210323T0300Z/ Bays and Waterways from Baffin Bay to Port Aransas- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 315 AM CDT Mon Mar 22 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM CDT THIS EVENING... * WHAT...Southeast winds 20 to 25 knots with gusts up to 30 knots and seas 5 to 7 feet expected. * WHERE...Bays and Waterways from Baffin Bay to Port Aransas, Coastal waters from Baffin Bay to Port Aransas out 20 NM, Waters from Baffin Bay to Port Aransas from 20 to 60 NM and Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM. * WHEN...From noon today to 10 PM CDT this evening. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ TE
3 follow-up statements
023 WHUS74 KCRP 221532 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 1032 AM CDT Mon Mar 22 2021 GMZ230-250-270-275-222345- /O.CON.KCRP.SC.Y.0029.210322T1700Z-210323T0300Z/ Bays and Waterways from Baffin Bay to Port Aransas- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 1032 AM CDT Mon Mar 22 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...Southeast winds 20 to 25 knots with gusts up to 30 knots. Seas will build to 5 to 7 feet. Bays will become choppy to occasionally rough. * WHERE...Bays and Waterways from Baffin Bay to Port Aransas, Coastal waters from Baffin Bay to Port Aransas out 20 NM, Waters from Baffin Bay to Port Aransas from 20 to 60 NM and Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM. * WHEN...From noon today to 10 PM CDT this evening. * IMPACTS...Strong winds and increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ TMT
611 WHUS74 KCRP 222020 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 320 PM CDT Mon Mar 22 2021 GMZ230-250-270-275-230300- /O.CON.KCRP.SC.Y.0029.000000T0000Z-210323T0300Z/ Bays and Waterways from Baffin Bay to Port Aransas- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 320 PM CDT Mon Mar 22 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...Southeast winds around 20 knots with gusts up to 25 knots. Seas will range from 5 to 7 feet. Bays will be choppy to occasionally rough. * WHERE...Bays and Waterways from Baffin Bay to Port Aransas, Coastal waters from Baffin Bay to Port Aransas out 20 NM, Waters from Baffin Bay to Port Aransas from 20 to 60 NM and Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Strong winds and increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ TMT
494 WHUS74 KCRP 230300 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 1000 PM CDT Mon Mar 22 2021 GMZ230-250-270-275-230500- /O.EXT.KCRP.SC.Y.0029.000000T0000Z-210323T0500Z/ Bays and Waterways from Baffin Bay to Port Aransas- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 1000 PM CDT Mon Mar 22 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... * WHAT...Southeast winds around 20 knots with gusts up to 25 knots. Seas will range from 5 to 7 feet. Bays will be choppy to occasionally rough. * WHERE...Bays and Waterways from Baffin Bay to Port Aransas, Coastal waters from Baffin Bay to Port Aransas out 20 NM, Waters from Baffin Bay to Port Aransas from 20 to 60 NM and Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM. * WHEN...Until midnight CDT tonight. * IMPACTS...Strong winds and increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at Mar 22, 12:28 AM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, Mar 22, 12:28 AM CDT, 2 hours 47 minutes before
Area Forecast Discussion National Weather Service Corpus Christi TX 1228 AM CDT Mon Mar 22 2021 .AVIATION... VFR conditions are expected to lower to MVFR levels due to CIGs overnight. Models indicate that COT and LRD will lower between 09Z-11Z, while ALI, CRP and VCT are expected to lower closer to 12Z or so. VFR conditions will resume by mid to late Monday morning. A LLJ of 25-30KT tonight will mix after sunrise leading to a gusty day Monday, especially when clouds begin to go scattered allowing for mixing of the stronger winds. Winds will decrease after sunset Monday evening. Rain chances will increase Mon evening across the northern areas, thus have included a PROB30 group for COT and VCT with the mention of -TSRA. && .PREV DISCUSSION... /Issued 646 PM CDT Sun Mar 21 2021/ AVIATION... VFR through the evening. Gusty evening winds will decouple through the night with the loss of heating. A SSE LLJ 25-30 KTs is expected to develop overnight, drawing in moisture. As a result, a stratus layer of MVFR CIGs around 2000-2500 ft is expected develop around and after 09Z. This should also limit fog development. CIGs may linger until temperatures begin to warm, which at that time, winds from the LLJ should be able to mix down with gusts of 20-30 KTs possible as early as 15Z. VFR conditions are expected by 18Z, with gusty SE winds continuing through the end of the TAF period. PREV DISCUSSION... /Issued 338 PM CDT Sun Mar 21 2021/ SHORT TERM (Tonight through Monday Night)... As the upper level ridge continues moving east, onshore flow will slightly strengthen while ushering in more moisture and advecting warmer air. Patchy fog will be possible tonight for a few hours from 07-11z across the Brush Country as the NAM is showing an area of low dew point depressions with condensation deficits less than 5 mb which would be conducive for development. Any fog that does develop should quickly dissipate after sunrise tomorrow. As a cold front approaches South Texas, it will eject a pre-frontal trough ahead of the cold front tomorrow night. With an increase in moisture and the pre-frontal trough, isolated to scattered showers and thunderstorms will be possible tomorrow night, mainly across the northern half of the CWA and the Coastal Bend. Temperatures tonight will dip into the 50s and 60s with temperatures warming up in the 60s tomorrow night across the entire CWA. With onshore flow advecting warmer air into South Texas, high temperatures should get into the mid 70s near the coast with mid to upper 80S out west. LONG TERM (Tuesday through Sunday)... The upper low over eastern Kansas early Tuesday morning will move northward into Iowa Tuesday evening. The associated weak dry front will be north of the region Tuesday while the low level moisture axis moves into the northwest Gulf. It will be dry and warm across south Texas on Tuesday with a weak sea-breeze moving inland in the afternoon. Moisture will steadily increase over the coastal plains during the night Tuesday night. The next upper level storm system will move across the Four Corners region Tuesday and stretch from northeast New Mexico to northwest Mexico Wednesday. Air mass will become unstable over the coastal plains Wednesday as an upper level jet streak moves out of northeast Mexico into the region. There is the potential for strong convection over the coastal plains Wednesday with models showing MLCAPE values from 1500-2000 J/kg and 0-6 km shear of 50 knots. But the models are showing moisture depth decreasing over the Coastal Bend by the afternoon and mid level temperatures warming/CINH increasing as well. Will continue to show chance PoPs mainly over the Victoria Crossroads Wednesday as low level convergence from advancing dryline to the west and sea-breeze could provide enough lift to overcome cap. The upper trough will move east-northeast across north central Texas Thursday morning. This will send a frontal boundary into the region Thursday morning with scattered convection possible mainly over the northern counties late Wednesday into Thursday morning. Much drier air will move in behind the front and winds will become gusty. Elevated fire danger conditions will be possible over the inland Coastal Bend into the Brush Country Thursday afternoon. Onshore flow will return by Friday with temperatures warming back up Friday and Saturday. Confidence is low with regards to a possible front moving into the area next Sunday. MARINE... Weak to moderate onshore flow this afternoon will increase tonight to moderate levels. Winds are expected to increase to stronger levels tomorrow which may result in the issuance of a Small Craft Advisory across the open waters and southern bays. A pre-frontal trough will sweep across the local waters tomorrow night which may lead to isolated to scattered showers and thunderstorms. A weak onshore flow is expected for Tuesday. A weak to moderate onshore flow will occur Tuesday night and Wednesday. A moderate onshore flow will develop Wednesday night in advance of the next front. The cold front is forecast to move into the coastal waters late Thursday a weak to moderate northwest flow. Moderate northeast winds will occur behind the cold front Thursday night with winds becoming weak to moderate easterly Friday. Isolated showers and thunderstorms will be possible Tuesday morning over the offshore waters and again Wednesday. && .PRELIMINARY POINT TEMPS/POPS... Corpus Christi 63 85 63 82 65 / 20 0 10 20 20 Victoria 61 84 61 81 63 / 30 0 10 40 30 Laredo 60 90 63 93 62 / 10 0 0 10 20 Alice 61 89 62 88 63 / 20 0 0 10 20 Rockport 65 80 64 77 65 / 30 0 10 30 20 Cotulla 57 89 60 90 60 / 20 0 0 10 30 Kingsville 62 86 63 86 64 / 10 0 0 10 20 Navy Corpus 65 80 65 76 66 / 20 0 10 20 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && TE/81...AVIATION
Hazardous weather outlook, Mar 21, 3:49 PM CDT, 11 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 349 PM CDT Sun Mar 21 2021 TXZ229>234-239>247-342>347-442-443-447-222100- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 349 PM CDT Sun Mar 21 2021 This hazardous weather outlook is for South Texas. .DAY ONE...This afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday Thunderstorms possible Monday night and again Wednesday through Thursday morning. There will be a chance some of the storms could become strong over the Victoria Crossroads Wednesday into Wednesday evening. Elevated fire weather conditions possible from the inland Coastal Bend to the Brush Country Thursday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-222100- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 349 PM CDT Sun Mar 21 2021 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...This afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday Small Craft Advisory conditions are possible Monday afternoon and Monday night. Thunderstorms are possible Monday night and again Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
Nearby
Small Craft Advisories in Texas, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.